Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Aug 28, 2010, 11:27 AM CDT for Barton County, Russell County, Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2010, 11:27 AM CDT (16:27 UTC)
- Expired
- Aug 28, 2010, 6:38 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS73 KICT 281627 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1127 AM CDT SAT AUG 28 2010 ...STRONG SOUTH WINDS ACROSS CENTRAL KANSAS THIS AFTERNOON... KSZ032-047-290000- /O.NEW.KICT.WI.Y.0025.100828T1627Z-100829T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1127 AM CDT SAT AUG 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...OF THE GUSTY WINDS WILL BE FROM NOON TODAY UNTIL EARLY THIS EVENING WITH SOME GUSTS AS HIGH AS 45 MPH LATE THIS AFTERNOON. * WINDS...SUSTAINED OF 25 TO 30 MPH ARE EXPECTED WITH SOME GUSTS AS HIGH AS 45 MPH POSSIBLE. * IMPACTS...WILL BE TO HIGH PROFILE VEHICLES...WHICH ARE MOST SUSCEPTIBLE TO STRONG WINDS...PARTICULARLY ALONG EAST WEST HIGHWAYS INCLUDING INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
1 follow-up statement
147 WWUS73 KICT 282338 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 638 PM CDT SAT AUG 28 2010 KSZ032-047-290045- /O.CAN.KICT.WI.Y.0025.000000T0000Z-100829T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 638 PM CDT SAT AUG 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS CENTRAL KANSAS HAVE DROPPED BELOW WIND ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Aug 28, 11:19 AM CDT, 8 minutes earlier.
Area forecast discussion, Aug 28, 11:19 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1119 AM CDT SAT AUG 28 2010 .UPDATE... TIGHT GRADIENT ACROSS CENTRAL AND NW KS HAS ALREADY LED TO WIND GUSTS OF 30 KTS FOR KRSL AND KGBD. EXPECT THIS GRADIENT TO REMAIN TIGHT AS THE AFTERNOON PROGRESSES. 850H WINDS OF 40-45KTS COULD MIX DOWN WITH THE AFTERNOON HEATING. BUFKIT SOUNDINGS SHOW MOMENTUM TRANSFER UP TO THIS HEIGHT..SO THINK SOME WIND GUST COULD REACH WIND ADVISORY CRITERIA FOR BARTON AND RUSSELL COUNTIES FOR THIS AFTERNOON. SO WILL ISSUE A WIND ADVISORY FOR THIS CHANCE. A LITTLE HESITANT TO GO ANY FURTHER EAST WITH THE STRONGER WIND GUSTS...BUT THE REST OF CENTRAL KS COULD STILL SEE WINDS GUSTING TO 35 KTS. WILL SEE WIND SLACKEN SOME THIS EVENING....SO WILL WLL END THE ADVISORY BY 00Z. DO NOT PLAN ANY CHANGES TO THE REST OF THE FORECAST...AS THE REST OF THE FORECAST LOOKS ON TRACK. KETCHAM && .PREV DISCUSSION... /ISSUED 631 AM CDT SAT AUG 28 2010/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. A SOUTHERLY COMPONENT FLOW AT THE SURFACE AND ALOFT WILL RESIDE ACROSS THE AREA TODAY AND TONIGHT. WINDS WILL BE QUITE GUSTY THIS AFTERNOON ACROSS CENTRAL KANSAS WITH GUSTS NEAR 30 KTS AT TIMES THOUGH DIMINISHING WITH CESSATION OF DEEPER MIXING BY SUNSET. THE GFS IS A BIT MORE BULLISH ON LOW LEVEL MOISTURE ADVECTION BY SUNDAY MORNING ACROSS SOUTHEAST KANSAS...AND WILL SHOW A TEMPO GROUP FOR MVFR FOG VSBYS BY JUST PRIOR TO 12Z. KED PREV DISCUSSION... /ISSUED 240 AM CDT SAT AUG 28 2010/ DISCUSSION... MAIN FORECAST CONCERNS ARE GUSTY WINDS ACROSS CENTRAL KANSAS ON SUNDAY AND THUNDERSTORM CHANCES NEXT WEEK. TODAY-MONDAY: AN UPPER LEVEL RIDGE IS MOVING EASTWARD OF THE OHIO AND TENNESSEE VALLEYS...WHILE AN UPPER TROUGH SWINGS ONTO THE WEST COAST. AT THE SURFACE...LEE TROUGHING PERSISTS OVER THE HIGH PLAINS WITH HIGH PRESSURE OVER THE MID-MISSISSIPPI VALLEY. WINDS HAVE REMAINED A BIT HIGHER OVER THE FORECAST AREA THAN THE PAST COUPLE NIGHTS...AND WILL INCREASE DURING THE DAY TODAY. AS THE SURFACE LOW OVER THE HIGH PLAINS MOVES EASTWARD ON SUNDAY...WINDS COULD APPROACH OR REACH ADVISORY CRITERIA ACROSS CENTRAL KANSAS. TEMPERATURES WILL CLIMB INTO THE 90S AT MOST LOCATIONS TODAY...AND 90S AT ALL LOCATIONS ACROSS THE FORECAST AREA ARE EXPECTED FOR SUNDAY AND MONDAY WITH THE GUSTY SOUTHERLY WINDS. TUESDAY-FRIDAY: THE UPPER TROUGH THAT IS MOVING ONTO THE WEST COAST THIS MORNING WILL SWING THROUGH THE MIDDLE PART OF THE COUNTRY NEXT WEEK. ALSO DURING THIS TIME...A COLD FRONT WILL MOVE SOUTHWARD THROUGH KANSAS AND WILL BRING A DECENT CHANCE FOR RAIN TO THE ENTIRE FORECAST AREA. THE GREATEST CONFIDENCE FOR PRECIPITATION IS ON WEDNESDAY AND WEDNESDAY NIGHT...AS THE STRONGEST WAVE MOVES THROUGH THE AREA. HOWEVER...THERE ARE SOME INDICATIONS THAT THE SOME THUNDERSTORMS WILL AFFECT NORTHEAST KANSAS AND COULD SKIRT THE FORECAST AREA ON TUESDAY AS WELL. WITH THE WEAKER SIGNALS FOR TUESDAY...WILL CONTINUE TO WATCH IF CHANCES INCREASE ENOUGH TO ADD TO THE FORECAST. ALSO WILL LIKELY NEED TO INCREASE PRECIPITATION CHANCES FOR WEDNESDAY AND WEDNESDAY NIGHT IF THE CURRENT TRENDS CONTINUE. WHILE THE NEAR NORMAL TEMPERATURES WILL CONTINUE ON TUESDAY...SOMEWHAT COOLER TEMPERATURES ARE EXPECTED ON WEDNESDAY WITH THE CLOUDS AND PRECIPITATION AROUND. EVEN COOLER TEMPERATURES /MIDDLE 80S MOST PLACES/ ARE EXPECTED ON THURSDAY AND FRIDAY BEHIND THE COLD FRONT. SCHRECK AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ONLY POTENTIAL PROBLEM IS THAT WITH LWR-DECK TROFFING STRENGTHENING NEAR FRONT RANGE THAT SLY WINDS WILL LIKEWISE INCREASE (ESPECIALLY OVER CNTRL KS WHERE 30-35KT GUSTS ARE LIKELY BY LATE SAT MORNING). OTHERWISE FLYING WEATHER WILL CONTINUE TO BE EXCELLENT THROUGHOUT THE 28/06Z TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 91 65 94 72 / 0 0 10 10 HUTCHINSON 92 65 93 71 / 0 0 10 10 NEWTON 91 65 91 72 / 0 0 10 10 ELDORADO 90 64 90 70 / 0 0 10 10 WINFIELD-KWLD 91 65 92 71 / 0 0 10 10 RUSSELL 92 65 93 68 / 0 0 10 10 GREAT BEND 92 65 94 67 / 0 0 10 10 SALINA 91 66 94 70 / 0 0 10 10 MCPHERSON 91 65 93 71 / 0 0 10 10 COFFEYVILLE 90 66 95 71 / 0 0 10 10 CHANUTE 90 66 93 70 / 0 0 10 10 IOLA 90 66 92 70 / 0 0 10 10 PARSONS-KPPF 90 66 94 70 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-047. &&
Hazardous weather outlook, Aug 28, 4:03 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 403 AM CDT SAT AUG 28 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 403 AM CDT SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL INCREASE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A COLD FRONT PASSES THROUGH THE AREA. STRONG STORMS WILL BE POSSIBLE AS THIS FRONT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.